Alert archive / West Virginia / Wind Advisories in 2012

Wind Advisory 3, NWS Baltimore/Washington

January 17, 2012Grant County, Mineral County, Pendleton County, West Virginia; Allegany County, Maryland; Highland County, Virginia

NWS Baltimore/Washington issued this wind advisory at Jan 17, 2012, 1:16 PM EST for Grant County, Mineral County, Pendleton County, West Virginia; Allegany County, Maryland; Highland County, Virginia. It took effect at Jan 17, 2012, 9:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 1:16 PM EST (18:16 UTC)
In effect from
Jan 17, 2012, 9:00 PM EST
Expired
Jan 18, 2012, 5:02 AM EST
In force
8 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Highland County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS71 KLWX 171816
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
116 PM EST TUE JAN 17 2012


MDZ501-502-WVZ501>504-180230-
/O.NEW.KLWX.WI.Y.0003.120118T0400Z-120118T1200Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY
116 PM EST TUE JAN 17 2012

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 7 AM EST WEDNESDAY. 

* TIMING...OVERNIGHT.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
931 
WWUS71 KLWX 172154
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
454 PM EST TUE JAN 17 2012

VAZ503-504-WVZ505-506-180600-
/O.EXB.KLWX.WI.Y.0003.120118T0200Z-120118T1200Z/
WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY...CIRCLEVILLE...
FRANKLIN
454 PM EST TUE JAN 17 2012

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 7 AM EST WEDNESDAY. 

* TIMING...LATE THIS EVENING AND OVERNIGHT. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ501-502-WVZ501>504-180600-
/O.EXT.KLWX.WI.Y.0003.120118T0200Z-120118T1200Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY
454 PM EST TUE JAN 17 2012

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

* TIMING...LATE THIS EVENING AND OVERNIGHT. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
800 
WWUS71 KLWX 180204
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
904 PM EST TUE JAN 17 2012

MDZ501-502-VAZ503-504-WVZ501>506-181015-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-120118T1200Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
904 PM EST TUE JAN 17 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* TIMING...LATE THIS EVENING AND OVERNIGHT.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
237 
WWUS71 KLWX 181002
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
502 AM EST WED JAN 18 2012

MDZ501-502-VAZ503-504-WVZ501>506-181115-
/O.CAN.KLWX.WI.Y.0003.000000T0000Z-120118T1200Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
502 AM EST WED JAN 18 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY. 

NORTHWEST WIND GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED THIS
MORNING ALONG THE RIDGE TOPS OF THE ALLEGHENY AND POTOMAC
HIGHLANDS. 

$$
JRK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:31 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 17, 10:31 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1031 AM EST TUE JAN 17 2012

.SYNOPSIS...

LOW PRESSURE OVER MICHIGAN WILL MOVE NORTHEAST UP THE ST. LAWRENCE
VALLEY TODAY. THIS WILL DRAG A COLD FRONT THROUGH THE MID ATLANTIC
STATES TONIGHT. HIGH PRESSURE RETURNS WEDNESDAY BEFORE ANOTHER COLD
FRONT CROSSES THE REGION THURSDAY EVENING. LOW PRESSURE APPROACHES
FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

SFC ANLYS SHOWS LOW PRES OVER SRN MI W/ A WARM FNT XTNDG ACROSS
SRN QUEBEC - NOT YR TYPICAL MID JAN SYNOPTIC SITUATION. ERN U.S.
IS SITUATED IN THE WARM SECTOR OF THIS SYSTEM TDA. THIS MRNG BEGAN
W/ REPORTS OF ICY PATCHES IN WRN ALLEGANY CO AND MINERAL CO BUT
TEMPS ON MESONET LOOK TO BE IN MU30S...NO LONGER CLOSE TO
FRZG...SO IT'S DOUBTFUL SUBFRZG TEMPS CAN LAST PAST MID MRNG.

PRECIP CHANCES DIMINISH THIS AFTN AS THE BEST ISENTROPIC LIFT IS
FORECASTED TO SHIFT NORTH OF THE MASON-DIXON LINE AND A NRN
PERIPHERY OF THE DRY SLOT IMPINGES. VSBL STLT IMGRY SHOWING BRKS
IN CLDS...WHICH WL PUSH E B4 FILLING IN AGAIN AS THE NEXT SYSTEM APRCHS.

TEMP FCST TDA WILL BE DEPENDENT ON AFTN BREAKS IN THE CLOUD COVER
AND RESULTANT DEGREE OF MIXING. ACROSS CENTRAL VA...WHERE BREAKS
WILL BE MOST COMMON...TEMPS COULD RISE INTO THE LOW 60S. FARTHER
NORTH NEAR THE MD-PA BORDER...WHERE LOW STRATUS MAY LINGER...MAX
TEMPS MAY ONLY REACH THE UPPER 40S/LOW 50S.

TNGT...DEEPENING LOPRES WILL CONTINUE TO TRACK NEWD TOWARD SRN
ONTARIO WHILE A STRONG COLD FRONT WILL MOVE THRU THE MID-ATLANTIC
STATES. MOST OF THE RAIN WILL BE OFF TO OUR NORTH AND EAST...EXCEPT
FOR CONVECTIVE ACTIVITY ACROSS THE FAR WRN RIDGES. 00Z NAM AND GFS
BUFKIT PROFILES INDICATE WEAK INSTABILITY JUST AHEAD OF THE FRONT AS
FAR EAST AS THE ALLEGHENY FRONT. HAVE INCLUDED A SLIGHT CHANCE OF
THUNDER ERY THIS EVE ACROSS THE FAR WEST. FARTHER EAST...MUCH DRIER
AIR IN THE BOUNDARY LAYER WILL INHIBIT CONVECTIVE POTENTIAL.

A PNS WAS ISSUED AT 1227 PM YDA CHRONICLING HOW WARM THIS WINTER
HAS BEEN SO FAR - DC 7TH WARMEST IN 140 YRS OF RECORDS. GUSTY NW
FLOW BEHIND THE TNGT'S FRONT WILL DRAW COLDER AIR INTO THE REGION.
THERMAL PROFILES COOL FAST ENOUGH FOR UPSLOPE PRECIP TO CHANGE TO
SNOW SHOWERS ACROSS THE WRN SLOPES OF THE ALLEGHENY FRONT. LGT
ACCUMULATIONS UP TO AN INCH IS POSSIBLE ACROSS THESE AREAS.
IMMEDIATELY BEHIND THE FRONT...THERE IS ALSO A CONCERN FOR A FEW
HRS OF GUSTY WINDS APPROACHING WIND ADVISORY LVLS ACROSS THE RIDGE
TOPS AS LAPSE RATES STEEPEN IN THE BOUNDARY LAYER. THREAT IS MENTIONED
IN HWO.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...

UPSLOPE SNOW SHOWERS WILL TAPER OFF WEDNESDAY MORNING OVER THE
WESTERN SLOPES. MODELS SHOW COLD AIR ADVECTION CONTINUING ACROSS THE
CWA...BRINGING COLDER AND DRIER AIR THROUGH THE CWA. WITH THE RETURN
OF SUNSHINE AND COLD ADVECTION...MIXING WILL BE DECENT FOR WIND
GUSTS TO MAKE IT TO THE SURFACE ESPECIALLY DURING THE MORNING AND
EARLY AFTERNOON. WINDS SHOULD BEGIN TO DIMINISH LATER IN THE
AFTERNOON/EVENING AS HIGH PRESSURE AT THE SURFACE BEGINS TO BUILD IN
FROM THE WEST. WEDNESDAY WILL BE COLDER THAN TUESDAY BY AT LEAST 10
TO 15 DEGREES...AND WITH WIND GUSTS AOA 30 MPH IT WILL FEEL EVEN
COLDER.

IN ADDITION...WITH HIGH PRESSURE OVERHEAD WEDNESDAY NIGHT AND LESS
WIND...THIS WILL SET UP A GOOD RADIATIONAL COOLING NIGHT WITH COLDER
TEMPERATURES...20S EAST OF THE BLUE RIDGE AND TEENS WEST OF THE BLUE
RIDGE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...

SURFACE HIGH PRESSURE SCOOTS OFF THE COAST THURSDAY MORNING. THIS
PAVES THE WAY FOR A COLD FRONTAL PASSAGE THURSDAY AFTERNOON AND
EVENING. FORCING AND MOISTURE STILL LOOK FAIRLY LIMITED WITH THIS
FRONT...SO HAVE DOUBTS AS TO HOW FAR SOUTH/EAST ANY PRECIPITATION
CAN MAKE IT INTO THE CWA. HAVE FOCUSED POPS ALONG THE WESTERN SLOPES
IN ASSOCIATION WITH/IN WAKE OF THE FRONT. THERE MAY BE MINOR
ACCUMULATIONS OF SNOW THURSDAY NIGHT ON THE WESTERN SLOPES.

COLDER AIR IS REINFORCED FOR FRIDAY. HIGH PRESSURE PAYS A BRIEF
VISIT...BUT A WARM FRONT TO THE SOUTH WILL ALREADY BE MAKING ITS WAY
TOWARD THE MID ATLANTIC BY FRIDAY NIGHT. MODELS ARE IN AGREEMENT
WITH A WAVE OF LOW PRESSURE AFFECTING THE CWA IN THE LATE FRIDAY
NIGHT THROUGH SATURDAY TIME FRAME. THERE WILL BE WARM ADVECTION
WHICH WILL EVENTUALLY ALLOW FOR ALL RAIN TO FALL...BUT THERE MAY BE
ENOUGH COLD AIR IN PLACE AT THE ONSET LATE FRIDAY NIGHT/SATURDAY
MORNING FOR A LIGHT WINTRY MIX TO OCCUR ESPECIALLY NORTH AND WEST
AREAS. MODELS HAVE ALSO BACKED OFF SOME ON THE MODERATION OF
TEMPERATURES. LAST NIGHT IT LOOKED LIKE MAX T MAY GET BACK INTO THE
50S BY SUNDAY BUT NOW IT LOOKS LIKE HIGHS IN THE 40S WILL BE THE
RULE FOR BOTH SATURDAY AND SUNDAY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...

CIGS/VSBYS SHOULD GENERALLY REMAIN IN VFR CAT TDA. DAYTIME MIXING
WILL LEAD TO SRLY GUSTS THIS AFTN.

A STRONG COLD FRONT WILL MOVE THRU THE TERMINALS BETWEEN 03Z-07Z
TNGT. WINDS IN WAKE OF FROPA WILL QUICKLY SHIFT OUT OF THE NW AND
BECOME GUSTY OVNGT.

GUSTY NORTHWEST WINDS EXPECTED AT THE HUBS ON WEDNESDAY BEFORE
DIMINISHING LATE IN THE AFTERNOON. NEXT FRONT IS POISED TO MOVE
THROUGH THURSDAY AFTERNOON/EVENING...BUT CHANCE OF MEASURABLE PRECIP
AT THE HUBS APPEARS MINIMAL. ANOTHER SYSTEM WILL IMPACT THE AREA
FRIDAY NIGHT INTO SATURDAY. THERE COULD BE A WINTRY MIX AT THE ONSET
BEFORE CHANGING TO ALL RAIN. MVFR/IFR CONDITIONS WILL BE POSSIBLE.

&&

.MARINE...

STRONG S-SW FLOW AHEAD OF A COLD FRONT WILL PRODUCE SCA
CONDITIONS TDA. THE COLD FRONT WILL MOVE THRU TNGT. W-NW WINDS
BEHIND THE FRONT WILL INCREASE TO 25-30 KT OVNGT. A GALE WRNG MAY
BE NEEDED FOR PORTIONS OF THE MD CHSPK BAY LATE TNGT.

SOLID SCA CONDITIONS EXPECTED ON WEDNESDAY WITH NORTHWEST FLOW
EFFICIENTLY TRANSFERRING DOWN. CAN/T RULE OUT A PERIOD OF GALES
IN THE MORNING OVER PORTIONS OF THE WATERS. HIGH PRESSURE BRIEFLY
BUILDS IN WEDNESDAY NIGHT. ANOTHER COLD FRONT MOVES THROUGH
THURSDAY EVENING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ530>543.

&&

UPDATE...WOODY!
PRVS...JRK/BPP
Hazardous weather outlook, Jan 17, 5:08 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
508 AM EST TUE JAN 17 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
181000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
508 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY TODAY AND TONIGHT. GALES ARE ALSO
POSSIBLE OVER PORTIONS OF THE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY CONTINUES OVER THE WATERS ON WEDNESDAY.
GALES ARE ALSO POSSIBLE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-181000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
508 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY MAY BECOME NECESSARY TONIGHT OVER THE RIDGE TOPS
WEST OF THE BLUE RIDGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 17, 8:23 AM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
823 AM EST TUE JAN 17 2012

MDZ501-502-WVZ503-504-171630-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...ELK GARDEN...
KEYSER...FORT ASHBY
823 AM EST TUE JAN 17 2012

COLD AIR REMAINS TOUGH TO DISLODGE FROM A FEW OF THE VALLEYS EAST OF
THE ALLEGHENY FRONT IN ALLEGANY COUNTY MARYLAND AND MINERAL COUNTY
WEST VIRGINIA. IN POCKETS TEMPERATURES REMAIN AROUND FREEZING.
RAIN WILL FALL OVER THE AREA THROUGH 930 AM. THIS COULD RESULT IN
ICY SPOTS THIS MORNING...ESPECIALLY IN SHELTERED VALLEYS. USE
CAUTION IF TRAVELING THIS MORNING IN ALLEGANY AND MINERAL COUNTIES.

TEMPERATURES ARE EXPECTED TO RISE INTO THE MID AND UPPER 30S BY
LATE MORNING.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:32 PM ESTSpecial Weather StatementLWXPendleton43 min
Jan 17, 4:11 PM ESTSpecial Weather StatementLWXHighland34 min
Jan 17, 4:42 PM ESTGale WarningLWX3 hr
Jan 17, 4:42 PM ESTSmall Craft AdvisoryLWX8 hr

Nearby

Wind Advisories in West Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in Virginia, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.